MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-475-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open at the distal end.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured left ophthalmic artery segment aneurysm with a saccular morphology.Landing zone (artery size): distal 4.1 mm, proximal 4.6 mm.The patient¿s vessel tortuosity was moderate.The stent was delivered to the m1 segment and began to be deployed.The tip end could not be opened.After many adjustments, it still could not be opened.The product model was changed to complete the surgery.The pipeline was not positioned in a bend.The pipeline was not stuck in the capture coil.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.The pipeline was resheathed and removed with the microcatheter.Dapt (dual antiplatelet treatment) was administered.Angiographic result post procedure: no effect.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the pipeline could not be opened even after operations such as pushing and pulling.The tip end could not be opened despite repeated adjustments under dsa.It was thought that this may be due to defects in the pipeline tip end itself.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-78210), ruler (m-83361) ¿ as found condition: the pipeline flex shield embolization device was returned for analysis withing shipping box; and within a plastic bio-pouch.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The distal and proximal ends of pipeline flex shield braid end were found fully opened and damaged.No other anomalies were observed.¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open distal (flex) as the distal and proximal ends of the braid were found to be fully opened and damaged.Damage to the braid identified during analysis, could have occurred due to resheathing of the pipeline flex shield more than two times.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received clarified that the additional pipeline and marksman that were returned were related to another complaint report.Because the extracorporeal recovery the pipeline could not be pushed out/pulled back from the marksman, so the marksman was cut off to withdraw the pipeline.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19069650
Report Number2029214-2024-00608
Device Sequence Number6900735
Product Code OUT
UDI-Device Identifier00763000284657
UDI-Public00763000284657
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model NumberPED2-475-30
Device Catalogue NumberPED2-475-30
Device Lot NumberB554109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2024
Supplement Date Received by Manufacturer04/20/2024
08/25/2024
09/26/2024
10/21/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/10/2024
09/04/2024
10/21/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Patient Weight56 KG